VDC test kit slider
VDC-Banner-new_468
VDC test kit slider
sunfriend-banner
sperti logo 1
Text size A A A
High contrast on off

Information on the latest vitamin D news and research.

Find out more information on deficiency, supplementation, sun exposure, and how vitamin D relates to your health.

I was taking a multivitamin One A Day that has 1000 IU of vitamin d in it and i started having palpitations. I am stopping the multivitamin and just sticking to 1000 IU vitamin d plus my other meds. I have hypertension, anxieties, low thyroid, diabetes, acid reflux, depression and anxieties. i take medication for all these. My vitamin d level is at a 46ng/ml i was wondering if i should add another 1000 IU of vitamin d to help me with my palpitations. How can my vitamin d help me with my stress and anxieties and palpitations. Also i weigh 204 and i am in menopause please help me

Ask the Vitamin D Council

Asked by  rcst340221258900 on August 9, 2016

Answers

  • rcst340221258900
    Participant
     rcst340221258900 on

    See title

    Answered by  rcst340221258900 on

  • IAW
    Participant
     IAW on

    Every once in a while someone will post and things do not quite add up. Are you sure that your level of 46 was measured as ng/ml and not nmol/l? Is there 1000iu of Vitamin D in that measurement and “some sunshine”. Does anything else you take have Vitamin D in it? It usually takes an average 150lb person taking 5000iu a day to reach a level of 50ng/ml .If you are heavier than you usually need to take more than 5000iu to reach the 50ng/ml. You are telling me you are only taking 1000iu.So it does not add up.
    A Magnesium deficiency can cause
    •Irritability or anxiety, Nausea, Headaches, Insomnia, Fatigue, Muscle cramps/twitching, Weakness and constipation. Most people are magnesium deficient.
    The medicines that are usually used for acid reflux also cause magnesium deficiency.
    Vitamin D uses a lot of magnesium to process things, so if you are already low on magnesium the Vitamin D will make it worse. So you need supplements. (Do not get magnesium oxide.)
    A lot of your symptoms could also be caused by not enough or the right type of thyroid medicine. Do you know what your TSH level is? Does the doctor test your FreeT4 and FreeT3 levels?
    So if you can answer some of the above questions, especially the Vitamin D one’s, that would help. I am not sure I want to recommend more Vitamin D without the answers.

    Answered by  IAW on